Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 159, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 14, 2007, 1:28 PM CDT for Shelby County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2007, 1:28 PM CDT (18:28 UTC)
- Expired
- Jul 14, 2007, 2:01 PM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Shelby County, AL
The radar
The Birmingham radar (KBMX), 17 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 141829 SVRBMX ALC117-141915- /O.NEW.KBMX.SV.W.0159.070714T1828Z-070714T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 128 PM CDT SAT JUL 14 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL SHELBY COUNTY IN CENTRAL ALABAMA... * UNTIL 215 PM CDT * AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF MAYLENE...OR 10 MILES WEST OF ALABASTER...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAYLENE BY 145 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3324 8701 3319 8702 3312 8686 3329 8685 $$ 10/ARM
2 follow-up statements
000
WWUS54 KBMX 141855
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT SAT JUL 14 2007
ALC117-141915-
/O.CON.KBMX.SV.W.0159.000000T0000Z-070714T1915Z/
SHELBY AL-
155 PM CDT SAT JUL 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHWESTERN SHELBY COUNTY...
AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MONTEVALLO...MOVING EAST AT 20 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3323 8701 3317 8700 3308 8689 3310 8684
3315 8679 3324 8682 3324 8686
$$
10/ARM000
WWUS54 KBMX 141901
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 PM CDT SAT JUL 14 2007
ALC117-141911-
/O.CAN.KBMX.SV.W.0159.000000T0000Z-070714T1915Z/
SHELBY AL-
201 PM CDT SAT JUL 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHELBY COUNTY IS
CANCELLED...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.
LAT...LON 3323 8701 3317 8700 3308 8689 3310 8684
3315 8679 3324 8682 3324 8686
$$
10/ARMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:25 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 14, 1:25 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 125 PM CDT SAT JUL 14 2007 .UPDATE...AVIATION DISCUSSION HAS BEEN UPDATED. && .DISCUSSION... UPDATED THE FORECAST TO INCREASE POPS ALONG THE WESTERN HALF OF THE FORECAST AREA THIS AFTERNOON. ALTHOUGH TEMPERATURES ARE RUNNING 4 TO 5 DEGREES BELOW FORECAST...IT WONT TAKE MUCH FOR THEM TO WARM UP. ESPECIALLY IF WE GET A BREAK IN THE CLOUDS. WILL MONITOR THEM FOR THE NEXT HOUR OR SO AND DECIDE LATER IF THEY NEED TO BE CHANGED. UPDATED ZONES ARE OUT. GIRDS WILL SHIP OUT SHORTLY. 10/ARM && .AVIATION...18Z TAF DISCUSSION. SHOWERS AND STORMS WILL AFFECT MOST OF THE TAF SITES THIS AFTERNOON. THE BETTER CHANCES WILL BE AT TCL...BHM...EET...AND ANB. EXPECT THIS ACTIVITY TO CONTINUE ON AND OFF FOR THE NEXT FEW HOURS OR AT LEAST UNTIL 21Z OR 22Z. THERE IS A CHANCE THAT THEY COULD PROLONG INTO THE EARLY EVENING HOURS. WILL ADJUST THE FORECAST IF NECESSARY. ALONG WITH THESE STORMS...WELL HAVE TO DEAL WITH BRIEF PERIODS OF LOW CEILINGS (MVFR) DURING THUNDERSTORMS. A BREAK FROM THESE STORMS IS EXPECTED TONIGHT...BUT THEY WILL ONCE AGAIN RESUME TOMORROW. SOME LOW MVFR VISIBILITES ARE POSSIBLY TONIGHT BETWEEN 08Z AND 12Z DUE TO AMOUNT OF MOISTURE IN THE AREA. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Jul 14, 6:32 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 632 AM CDT SAT JUL 14 2007 ALZ011>015-017>050-151130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 632 AM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT ARE NOT ANTICIPATED AT THIS TIME. 03
In the hours before
Special weather statement, Jul 14, 1:10 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 110 PM CDT SAT JUL 14 2007 ALZ015-024-141845- JEFFERSON-WALKER- 110 PM CDT SAT JUL 14 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON AND WALKER COUNTIES UNTIL 145 PM CDT... ...THIS INCLUDES THE CITIES OF...CORDOVA AND SUMITON... AT 110 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES WEST OF DORA...MOVING EAST AT 25 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10/ARM
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.